Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 314, NWS Birmingham, AL

December 25, 2012Montgomery County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Dec 25, 2012, 9:51 PM CST for Montgomery County, Alabama. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 25, 2012, 9:51 PM CST (03:51 UTC)
Expired
Dec 25, 2012, 10:30 PM CST
In force
39 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Montgomery County, AL

What was reported inside it

TimeReportWhereRemark
Dec 25, 10:20 PM CSTTSTM WND DMGRamer, ALPOWER LINES DOWN NEAR INTERSECTION OF LONG RD AND MT. LEBANON RD
Dec 25, 10:29 PM CSTTORNADO 11 S Waugh, ALALONG THE PATH, THERE WAS PRIMARILY TREE DAMAGE AS APPROXIMATELY FIFTY TREES WERE EITHER SNAPPED OR UPROOTED. THERE WAS ALSO MINOR SHINGLE DAMAGE TO ONE SINGLE-FAMILY RESIDENCE NEAR THE BEGINNING OF THE DAMAGE PATH. THE TORNADO WAS RATED AN EF-1 WITH WINDS OF

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 25, 12:58 PM CSTTornado Watch PDSSPC9 hr
Dec 25, 9:23 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 3.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2012-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2012-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 696 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
696 m²/s²
0-3 km storm-relative helicity
921 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WUUS54 KBMX 260351
SVRBMX
ALC101-260430-
/O.NEW.KBMX.SV.W.0314.121226T0351Z-121226T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
951 PM CST TUE DEC 25 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 1030 PM CST

* AT 951 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
  MPH.  THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF LOGAN...OR 11
  MILES SOUTHEAST OF FORT DEPOSIT...AND MOVING NORTHEAST AT 70 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MEADVILLE...NAFTEL...STRATA...SELLERS...GRADY...RAMER...SPRAGUE AND
  DUBLIN.

THIS INCLUDES...
INTERSTATE 85 EXIT NUMBER 16...

WINDS OF 70 TO 80 MPH WILL UPROOT TREES...DOWN POWER LINES AND CAUSE
DAMAGE TO HOMES AND STRUCTURES.

THIS IS A DANGEROUS STORM. IF YOUR ARE IN ITS PATH...PREPARE
IMMEDAITELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST TUESDAY EVENING
FOR SOUTHEASTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 400 AM CST WEDNESDAY MORNING FOR SOUTHEASTERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3204 8631 3205 8640 3206 8641 3241 8602
      3234 8599 3234 8597 3230 8595 3228 8592
      3227 8598 3225 8600 3197 8600 3196 8629
TIME...MOT...LOC 0351Z 229DEG 60KT 3197 8634

$$

GRANTHAM
1 follow-up statement
605 
WWUS54 KBMX 260409
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1009 PM CST TUE DEC 25 2012

ALC101-260430-
/O.CON.KBMX.SV.W.0314.000000T0000Z-121226T0430Z/
MONTGOMERY AL-
1009 PM CST TUE DEC 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MONTGOMERY COUNTY UNTIL 1030 PM CST...

AT 1006 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 80 MPH.  THIS STORM WAS LOCATED NEAR MEADVILLE...MOVING NORTHEAST
AT 65 MPH.

LOCATIONS IMPACTED INCLUDE...
  PIKE ROAD...WAUGH...CARTERS HILL AND CECIL.

THIS INCLUDES...
INTERSTATE 85 EXIT NUMBER 16...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3218 8628 3241 8602 3234 8599 3233 8597
      3229 8595 3228 8592 3227 8599 3225 8600
      3197 8600 3196 8619
TIME...MOT...LOC 0409Z 227DEG 56KT 3217 8614

$$

GRANTHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 5:31 PM CST, 4 hours 20 minutes earlier.

Area forecast discussion, Dec 25, 5:31 PM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
531 PM CST TUE DEC 25 2012

.UPDATE...
FOR AVIATION DISCUSSION.

&&

SHORT TERM...

PDS TORNADO WATCH NUMBER 692 HAS BEEN ISSUED FOR SEVERAL COUNTIES
IN OUR SOUTHWESTERN CWA...IN EFFECT UNTIL 8 PM. OUR CURRENT
THINKING IS THAT WE'VE GOT AT LEAST A COUPLE HOURS BEFORE THE
SEVERE THREAT STARTS TO RAMP UP IN THE BMX CWA. THE MAIN THING TO
WATCH BETWEEN NOW AND THEN IS THE PROGRESS OF THE SURFACE LOW (NOW
IN LA) AND ITS ASSOCIATED WARM FRONT (NOW STRETCHING WEST TO EAST
ACROSS THE SOUTHERN FIFTH OF AL).

AT 18Z...THE SURFACE LOW WAS A BIT FARTHER EAST THAN BOTH THE (12Z
RUNS OF THE) NAM AND GFS HAD PREDICTED IT TO BE. IN FACT...THE
NAM POSITION AND STRENGTH FORECAST AT 21Z WAS CLOSER TO THE ACTUAL
AT 18Z...SO THE NAM IS ALREADY ABOUT 3 HOURS TOO SLOW. THE GFS WAS
PRETTY GOOD ON STRENGTH...AND JUST A BIT SLOW (TOO FAR WEST). THE
SURFACE PRESSURE FALLS BULLSEYE WAS NEAR GREENVILLE MS...WHICH
SUGGESTS THE NORTHWEST MOVEMENT PREDICTED BY THE MODELS IS STILL
VALID.

SO...EVERYTHING BASICALLY HINGES ON THE WARM FRONT. ALL THE
SURFACE  BASED INSTABILITY WAS (AT 18Z) STILL SOUTH OF OUR CWA.
BUT AS THE CURRENT LARGE RAIN MASS MOVES NORTHWARD...AND THE
SURFACE LOW DEEPENS AND MOVES CLOSER TO ALABAMA...SOUTH WINDS
SHOULD HELP PUSH THAT WARM FRONT NORTHWARD. THAT IS LIKELY TO LEAD
TO DESTABILIZATION...WHICH IS ALSO EXPECTED TO SPREAD A GOOD BIT
TO THE NORTH. THERE IS NO LACK OF SHEAR. THE MISSING INGREDIENT
RIGHT NOW IS INSTABILITY.

TIMING FOR THE HIGHEST SEVERE THREAT LARGELY DEPENDS ON STORM
MODE. IF THERE IS NO SEVERE CELL DEVELOPMENT AHEAD OF THE MAIN
LINE OF STORMS...THEN THE SEVERE WINDOW OF OPPORTUNITY IS
RELATIVELY DECREASED. I'VE ROUGHLY TIMED IT OUT TO START AROUND 5
PM IN THE FAR WEST AND LAST AT LATE AS 2 AM IN THE EAST. IF
DISCRETE CELLS WERE TO DEVELOP AHEAD OF THE MAIN LINE...THEN THAT
WOULD ADD TIME ON TO THE BEGINNING OF THE PRECEDING TIMING.

/61/

LONG TERM...

THE COLD FRONT WILL PUSH TO THE EAST OF CENTRAL ALABAMA BY 12Z
TOMORROW. IN ITS WAKE...LIGHT RAIN WILL BE POSSIBLE...AS THE LOW
MOVES TO THE NORTHEAST OF THE AREA. A STRONG PRESSURE GRADIENT
WILL CAUSE WINDS TO BE SUSTAINED ABOVE 20 MPH...WITH GUSTS ABOUT
30 MPH...SO A WIND ADVISORY SEEMS APPROPRIATE FOR ALL OF CENTRAL
ALABAMA THROUGH 00Z THURSDAY. HIGH PRESSURE WILL SETTLE INTO THE
AREA...WITH MUCH COLDER AIR FILTERING IN FROM THE NORTHWEST.
MOVING INTO FRIDAY...LOW PRESSURE WILL DEVELOP ALONG THE NORTHERN
GULF COAST AND THEN MOVE TO THE NORTHEAST...PULLING MOISTURE INTO
CENTRAL ALABAMA. A SHORTWAVE WILL ALSO MOVE THROUGH AND AID IN THE
DEVELOPMENT OF SHOWERS AHEAD OF A COLD FRONT. THE COLD FRONT WILL
PUSH THE SHOWERS THROUGH THE AREA DURING THE OVERNIGHT HOURS
FRIDAY AND INTO SATURDAY. STILL DOES NOT LOOK LIKE TEMPERATURES
WILL BE LOW ENOUGH TO SUPPORT FROZEN PRECIP. BEYOND SATURDAY...THE
FORECAST THROUGH REMAIN DRY THROUGH THE REST OF THIS PACKAGE.

73

&&

.AVIATION...
00Z TAF DISCUSSION

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS ALL OF
THE SITES ENDING FROM WEST TO EAST THROUGH 08Z. EXPECTING MVFR TO
IFR CIGS AT TIMES FOR ALL SITES AS WELL. THUNDERSTORMS WILL POSE A
RISK FOR VERY STRONG WINDS AS WELL. WINDS WILL SHIFT BEHIND THE
COLD FRONT OVERNIGHT TO WEST-SOUTHWEST WITH MVFR CIGS CONTINUING
THROUGH TOMORROW.

87/GRANTHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     45  45  29  46  27 / 100  30  10  10  10
ANNISTON    46  44  29  48  29 / 100  30  10  10  10
BIRMINGHAM  41  44  29  47  30 / 100  20  10  10  10
TUSCALOOSA  40  45  30  50  33 / 100  20  10  10  10
CALERA      42  44  30  49  32 / 100  20  10  10  10
AUBURN      48  48  32  49  35 / 100  20  10  10  10
MONTGOMERY  46  49  31  52  31 / 100  10   0  10  10
TROY        45  49  29  51  31 / 100  10   0  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR THE FOLLOWING
COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK...
CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...
COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE...
JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION...
MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...
SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...
TUSCALOOSA...WALKER...WINSTON.

&&

61/73/87
Hazardous weather outlook, Dec 25, 8:16 PM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
816 PM CST TUE DEC 25 2012

ALZ011>015-017>050-261200-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
816 PM CST TUE DEC 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

THROUGH 1 AM...TORNADOES...DAMAGING STRAIGHT LINE WINDS...AND LARGE
HAIL ARE ALL POSSIBLE TO THE EAST OF A QUICKLY ADVANCING SQUALL
LINE MOVING THROUGH CENTRAL ALABAMA. SOME OF THE TORNADOES COULD
BE STRONG. THE THREAT COULD LAST THROUGH 1 AM FOR AREAS NEAR THE
GEORGIA STATE LINE. THE GREATEST THREAT AREA WILL BE ALONG AND TO
THE SOUTHEAST OF A LINE FROM SELMA...TO CLANTON... TO ALEX
CITY...TO LAFAYETTE.

ADDITIONALLY...WINDS OUTSIDE THUNDERSTORM AREAS MAY BECOME GUSTY
WITH A FEW GUSTS INTO THE 30 TO 35 MPH RANGE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY.

WINDS WILL BE RATHER BREEZY WEDNESDAY ACROSS CENTRAL ALABAMA
BEHIND A STRONG COLD FRONT. SUSTAINED WINDS OF 15 TO 25 MPH WITH
GUSTS OF 30 TO 40 MPH...ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NECESSARY THROUGH EARLY WEDNESDAY MORNING.

In the hours before

Local storm report, Dec 25, 6:14 PM CST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
614 PM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     TSTM WND DMG     GALLION                 32.50N 87.72W
12/24/2012                   HALE               AL   EMERGENCY MNGR

            TREES DOWN AND PROPERTY DAMAGE NEAR GALLION.

&&

SUNGER
Special weather statement, Dec 25, 6:33 PM CST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
633 PM CST TUE DEC 25 2012

ALZ024-025-034-035-260130-
BIBB AL-CHILTON AL-JEFFERSON AL-SHELBY AL-
633 PM CST TUE DEC 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR SHELBY...JEFFERSON...NORTHERN
CHILTON AND BIBB COUNTIES UNTIL 730 PM CST...

AT 628 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST JEFFERSON TO WEST
BLOCTON TO 6 MILES SOUTHEAST OF MERTZ...AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  HUEYTOWN...
  BRENT...
  BESSEMER...
  CENTREVILLE...
  FAIRFIELD...

&&

LAT...LON 3377 8665 3377 8654 3366 8653 3356 8655
      3355 8652 3338 8651 3284 8669 3284 8732
      3323 8717 3324 8712 3322 8711 3325 8706
      3327 8707 3331 8715 3365 8709 3366 8706
      3373 8704 3379 8667
TIME...MOT...LOC 0033Z 254DEG 35KT 3364 8697 3320 8706
          3285 8726

14
Special weather statement, Dec 25, 6:40 PM CST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
640 PM CST TUE DEC 25 2012

ALZ049-260115-
PIKE AL-
640 PM CST TUE DEC 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIKE COUNTY UNTIL
715 PM CST...

AT 635 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 7 MILES WEST OF ARITON...OR 7 MILES SOUTH OF
BRUNDIDGE...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BRUNDIDGE...
  BRUNDIDGE MUNICIPAL AIRPORT...
  MONTICELLO...
  JOSIE...

&&

LAT...LON 3163 8594 3187 8576 3188 8566 3186 8567
      3180 8567 3178 8566 3173 8571 3171 8571
      3170 8572 3167 8571 3162 8574 3161 8589
TIME...MOT...LOC 0040Z 207DEG 35KT 3166 8581

GRANTHAM
Local storm report, Dec 25, 6:56 PM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
656 PM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     TSTM WND DMG     4 E LAKE TUSCALOOSA BIN 33.38N 87.54W
12/24/2012                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREE DOWN NEAR US HWY 69 AND TIERCE PATTON ROAD

&&

SUNGER
Local storm report, Dec 25, 7:50 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
750 PM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     5 SE ARCOLA             32.50N 87.72W
12/25/2012                   HALE               AL   BROADCAST MEDIA

            EXTENSIVE DAMAGE TO TWO MOBILE HOMES OFF HIGHWAY 80
            BETWEEN DEMOPOLIS AND HIGHWAY 69 CROSS OVER. ROOF BLOWN
            OFF ONE MOBILE HOME.

&&

SUNGER
Special weather statement, Dec 25, 7:58 PM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
758 PM CST TUE DEC 25 2012

ALZ019-027-028-260245-
CALHOUN AL-CLAY AL-TALLADEGA AL-
758 PM CST TUE DEC 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR TALLADEGA...NORTHERN CLAY AND
SOUTHWESTERN CALHOUN COUNTIES UNTIL 845 PM CST...

AT 755 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF ODENVILLE
TO ALPINE BAY RESORT TO WINTERBORO...AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  TALLADEGA...
  WEST END-COBB TOWN...
  COBB TOWN...
  ASHLAND...
  SAKS...

&&

LAT...LON 3322 8575 3320 8633 3347 8630 3352 8627
      3349 8626 3355 8618 3359 8622 3359 8619
      3363 8616 3369 8621 3370 8619 3367 8615
      3371 8614 3375 8608 3376 8582 3356 8579
      3347 8589 3347 8579 3350 8575
TIME...MOT...LOC 0158Z 270DEG 34KT 3365 8627 3342 8621
          3329 8624

27

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 6:10 PM CSTSevere Thunderstorm WarningBMXDallas, Marengo, Perry37 min
Dec 25, 6:15 PM CSTSevere Thunderstorm WarningBMXChilton, Hale, Perry45 min
Dec 25, 6:33 PM CSTSpecial Weather StatementBMXBibb, Chilton, Jefferson, Shelby57 min
Dec 25, 6:40 PM CSTSpecial Weather StatementBMXPike35 min
Dec 25, 6:44 PM CSTTornado WarningBMXBarbour, Bullock, Pike46 min
Dec 25, 6:45 PM CSTSevere Thunderstorm WarningBMXBibb, Chilton, Perry, Shelby30 min
Dec 25, 7:00 PM CSTAreal Flood AdvisoryBMXBibb, Chilton, Dallas, Jefferson, Perry, Shelby3 hr
Dec 25, 7:08 PM CSTSevere Thunderstorm WarningBMXAutauga, Bibb, Chilton, Dallas, Perry, Shelby52 min
Dec 25, 7:31 PM CSTSevere Thunderstorm WarningBMXDallas, Lowndes59 min
Dec 25, 7:34 PM CSTRiver Flood WarningBMXSumter7 hr
Dec 25, 7:38 PM CSTSevere Thunderstorm WarningBMXAutauga, Chilton, Clay, Coosa, Talladega41 min
Dec 25, 7:58 PM CSTSpecial Weather StatementBMXClay, Talladega47 min
Dec 25, 8:07 PM CSTTornado WarningBMXLowndes46 min
Dec 25, 8:40 PM CSTTornado WarningBMXAutauga, Elmore, Montgomery65 min
Dec 25, 10:18 PM CSTTornado WarningBMXPike42 min
Dec 25, 10:22 PM CSTSevere Thunderstorm WarningBMXBullock38 min
Dec 25, 10:45 PM CSTSevere Thunderstorm WarningBMXMacon45 min
Dec 25, 10:48 PM CSTSevere Thunderstorm WarningBMXBullock, Pike42 min
Dec 25, 11:24 PM CSTSpecial Weather StatementBMXBarbour, Lee, Russell66 min
Dec 26, 12:14 AM CSTSpecial Weather StatementBMXBarbour31 min
Dec 26, 8:57 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo24 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.